Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Wavy lines
    avatar
    adamh32 posted:
    I have had wavy vision for the past 5 months. It looks as if i am looking through heat vapor coming off of a road on a hot day. I also am seeing prolonged images, as if i were to look into the sun and then look away. I have seen a retina specialist and have done many eye tests and he confirms that everything with the eye is fine. I also have had a MRI and blood work done and eveything is normal there as well. I have been to a neurologist and he has put me on medication for migranes for the past month seeing as i was having headaches as well. The headaches have stopped and the vision is still the same as before. The vision changes happened atleast a month before i started having headaches, so i feel like it isn't this migrane aura i have heard about. The vision is also always there and never went away after the headaches were gone. I have 20/20 vision still and do not wear glasses or contacts. If anyone has any clue or advice as to what this may be I would be greatly appreciative.
    Reply
     
    avatar
    Alan M Kozarsky, MD responded:
    The new occurrence of headaches and visual distortion during roughly the same time period is pretty good evidence that they are related. I am comforted that you have already been examined by both neurologist as well as ophthalmic specialists.

    The wavy vision could be due to a problem inside the eye but this is not likely given that you have been seen by a retina doctor.

    Thus, it sounds like you have visual symptoms and headache that are both in the migraine family. Could this be a medication side effect? Any medications that were started in roughly the same time period that the visual symptoms began?
     
    avatar
    adamh32 replied to Alan M Kozarsky, MD's response:
    I wasn't on any medication prior to this problem. The neurologist put me on a 10mg nortrypaline and that has taken the headaches out of the picture, but the eye issue is still there. I believe the doctors think the vision issues come at the same time the headaches do, but i had the visual disturbances for a month before i even had a headache.
     
    avatar
    Alan M Kozarsky, MD replied to adamh32's response:
    The main concept is that the both the headache and the visual disturbance seem to be the result of a migraine mechanism i.e. instability in circulation. You may want to confirm with your specialists that the visual disturbance and the headache are related and then search for the best regimen to control both.
     
    avatar
    adamh32 replied to Alan M Kozarsky, MD's response:
    I will talk with him at my next appointment. thanks for your help


    Featuring Experts

    Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

    Helpful Tips

    blurry eyes
    sometimes I experience blurred eyesight and shaking of my lower eye. do I have astigmatism and do I need to go to an eye doctor? More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.